MAUDE Adverse Event Report: AXONICS MODULATION TECHNOLOGIES, INC. Axonics; Stimulator, Electrical, Implantable, For Incontinence

AXONICS MODULATION TECHNOLOGIES, INC. Axonics; Stimulator, Electrical, Implantable, For Incontinence
Model Number 5101
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Code Inappropriate Device Stimulation of Tissue (4928)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d2b: product code: additional product code qon.Block g4: premarket / 510(k) #: additional premarket / 510(k) # p190006.Udi for concomitant product, tined lead: block d10: model number/catalog number: 1201.Serial number: (b)(6).Batch/lot number: al1k333671.Model/catalog description: tined lead.Unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported the patient implanted with this neurostimulator experienced shocking sensation below their implant site and buttock area.They reported they felt the shocking sensation when sitting down.The patient denied any falls, procedures, nor received imaging.The patient was assisted with charging their device and no red lights on the remote control were present.Then it was discovered the patient has high impedance.The stimulation was turned off and the physician submitted orders for a revision surgery.Additionally, it was ultimately decided that the patient had surgery to explant their neurostimulator and tined lead with no replacement.Also, it was discovered during explant that the lead was fragmented.The local care team contacted the patient to determine their status, but the patient did not respond.
 
Event or Problem Description
It was reported the patient implanted with this neurostimulator experienced shocking sensation below their implant site and buttock area.They reported they felt the shocking sensation when sitting down.The patient denied any falls, procedures, nor received imaging.The patient was assisted with charging their device and no red lights on the remote control were present.Then it was discovered the patient had high impedance.The stimulation was turned off and the physician submitted orders for a revision surgery.Then, the patient had surgery to explant their neurostimulator and tined lead with no replacement.Also, it was discovered during explant that the lead was fragmented.The local care team contacted the patient to determine their status, but the patient did not respond.
 
Additional Manufacturer Narrative
Block d2b: product code: additional product code qon.Block g4: premarket / 510(k) #: additional premarket / 510(k) # p190006.Udi for concomitant product, tined lead: block d10: model number/catalog number: 1201 serial number:(b)(6) batch/lot number: al1k333671 model/catalog description: tined lead unique identifier (udi) #: (b)(4).Block h11: investigation details: the device was not returned for analysis; therefore, a technical analysis could not be performed.Good faith effort attempts were made to try and retrieve the device; however, the product was disposed.It was confirmed the device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of high impedance, undesired sensations (non-target stimulation area), and fracture was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.The media inspection was performed; however, the x-ray image could not confirm any failure or issues related to impedance or stimulation.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.Correction: b5.

Brand Name
Axonics
Common Device Name
Stimulator, Electrical, Implantable, For Incontinence
Manufacturer (Section D)
AXONICS MODULATION TECHNOLOGIES, INC.
15515 sand canyon ave
irvine CA 92618
Manufacturer (Section G)
Axonics Inc
15515 sand canyon ave
irvine CA 92618
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25833716
Report Number2124215-2026-38121
Device Sequence Number10417543
Product Code EZW
UDI-Device Identifier10810005340479
UDI-Public(01)10810005340479(11)230525(17)260525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/25/2026
Device Model Number5101
Device Catalogue Number5101
Device Lot NumberAX1G191129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2026
Supplement Date Received by Manufacturer08/05/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date08/31/2026
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale